Alert archive / Idaho / Winter Storm Warnings in 2011
Winter Storm Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 22, 2011, 6:38 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 6:38 AM MDT (12:38 UTC)
- Expired
- Mar 22, 2011, 6:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
429 WWUS45 KPIH 221238 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 638 AM MDT TUE MAR 22 2011 IDZ023-025-221800- /O.UPG.KPIH.WW.Y.0013.000000T0000Z-110322T1800Z/ /O.NEW.KPIH.WS.W.0006.110322T1238Z-110322T1800Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS... MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR... MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN SUMMIT 638 AM MDT TUE MAR 22 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES. STORM TOTALS AT OR ABOVE 6500 FEET WILL EXCEED 1 FOOT IN SOME AREAS. * LOCATIONS INCLUDE: LAVA HOT SPRINGS...SODA SPRINGS... MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT * WINDS: WEST TO SOUTHWEST 15 TO 30 MPH WITH LOCALLY HIGHER SPEEDS. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST RAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ022-221800- /O.NEW.KPIH.WS.W.0006.110322T1238Z-110322T1800Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD...MALAD SUMMIT 638 AM MDT TUE MAR 22 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW ...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES. STORM TOTALS AT OR ABOVE 6500 FEET WILL EXCEED 1 FOOT IN SOME AREAS. * LOCATIONS INCLUDE: MALAD...MALAD SUMMIT * WINDS: WEST TO SOUTHWEST 15 TO 30 MPH WITH LOCALLY HIGHER SPEEDS. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-221800- /O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T1800Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS 638 AM MDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 5500 FEET... A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES. * LOCATIONS INCLUDE: DRIGGS...ISLAND PARK...EDIE RANCH...MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS * WINDS: SOUTH TO SOUTHWEST 15 TO 30 MPH WITH LOCALLY HIGHER SPEEDS. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
892 WWUS45 KPIH 221756 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1156 AM MDT TUE MAR 22 2011 IDZ022-221900- /O.CAN.KPIH.WS.W.0006.000000T0000Z-110322T1800Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD...MALAD SUMMIT 1156 AM MDT TUE MAR 22 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. STORM SYSTEM HAS MOVED EAST OF THE AREA. LOOK FOR LESS THAN INCH OF SNOW THE REMAINDER OF THE DAY. $$ IDZ023-025-230000- /O.EXT.KPIH.WS.W.0006.000000T0000Z-110323T0000Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS... MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR... MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN SUMMIT 1156 AM MDT TUE MAR 22 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 4 INCHES. STORM TOTALS AT OR ABOVE 6500 FEET WILL EXCEED 1 FOOT IN SOME AREAS. * LOCATIONS INCLUDE: LAVA HOT SPRINGS...SODA SPRINGS... MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT * WINDS: WEST TO SOUTHWEST 15 TO 30 MPH WITH LOCALLY HIGHER SPEEDS. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST RAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-230000- /O.EXT.KPIH.WW.Y.0013.000000T0000Z-110323T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...PINE CREEK PASS 1156 AM MDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING ABOVE 5500 FEET... THE WINTER WEATHER ADVISORY ABOVE 5500 FEET IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 4 INCHES. * LOCATIONS INCLUDE: DRIGGS...PINE CREEK PASS * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH LOCALLY HIGHER SPEEDS. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
826 WWUS45 KPIH 222352 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 552 PM MDT TUE MAR 22 2011 IDZ023-025-230100- /O.EXP.KPIH.WS.W.0006.000000T0000Z-110323T0000Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS... MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR... MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN SUMMIT 552 PM MDT TUE MAR 22 2011 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. $$ IDZ019-230100- /O.EXP.KPIH.WW.Y.0013.000000T0000Z-110323T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...PINE CREEK PASS 552 PM MDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING ABOVE 5500 FEET... THE WINTER WEATHER ADVISORY ABOVE 5500 FEET WILL EXPIRE AT 6 PM MDT THIS EVENING. A BAND OF SNOW EXTENDED FROM DUBOIS INTO DRIGGS THIS EVENING...AND WILL SLOWLY DIMINISH THROUGH 9 PM MDT. THE THREAT OF SIGNIFICANT SNOWFALL HAS ENDED...HOWEVER...AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 6:29 AM MDT, 9 minutes earlier.
Area forecast discussion, Mar 22, 6:29 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 629 AM MDT TUE MAR 22 2011 .UPDATE...SOME LATE UPDATES COMING UP FOR THE FORECAST. FIRST OFF...SNOW HAS BEEN SLOW TO END ACROSS THE EAST AND SOUTHEAST. EARLY SNOWFALL TOTALS ARE YIELDING ALREADY 6-12 INCHES IN THE MOUNTAINS SINCE LAST EVENING. WE WILL BE UPGRADING THE ADVISORY IN THAT AREA TO A WARNING THROUGH NOON AND ADDING SOME OF THE MOUNTAINS DUE SOUTH OF POCATELLO. WINDS ARE LENDING TO BLOWING AND DRIFTING SNOW POTENTIAL. THE OTHER THING IS TO ADD A WIND ADVISORY TO PORTIONS OF THE SOUTHERN SNAKE PLAIN AND SOUTHERN HIGHLANDS. SUSTAINED WINDS IN EXCESS OF 30MPH ARE ONGOING IN SEVERAL LOCATIONS...AS WELL AS GUSTS OF 40-55MPH. THIS WILL BE IN EFFECT THROUGH 3PM. KEYES && .PREV DISCUSSION... /ISSUED 254 AM MDT TUE MAR 22 2011/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT. THE STORM THAT HAS BROUGHT PLENTY OF RAIN AND SNOW TO EASTERN IDAHO IS SLOWLY WORKING AWAY FOR THE AREA THIS MORNING. THE UPPER LEVEL SYSTEM IS VERY EVIDENT ON RADAR AND SATELLITE. ON THE WESTERN AND SOUTHERN SIDES OF THIS CIRCULATION...BANDS OF SNOW ALONG WITH GUSTY WINDS ARE ONGOING AND WILL CONTINUE TO SLOWLY MOVE EAST AS THE SYSTEM ITSELF DOES THE SAME. WE WILL BE KEEPING THE WINTER WEATHER ADVISORY FOR THE UPPER SNAKE HIGHLANDS ABOVE 5500 FEET IN PLACE THROUGH NOON. WE ARE ADDING MOST OF THE SOUTHEAST MOUNTAIN AREAS TO THE ADVISORY AS A COMBINATION OF SNOW AND WIND WILL PRODUCE POOR CONDITIONS THROUGH THE MORNING. CLOUDS AND SNOW WILL CONTINUE TO DIMINISH FROM WEST TO EAST BEHIND THIS AS THE DAY PROGRESSES. THE OTHER BIG STORY IS THE WIND ACROSS THE SNAKE PLAIN AND ACROSS THE SOUTHERN AND EASTERN MOUNTAINS ESPECIALLY THIS MORNING. WE ARE ALREADY SEEING NEAR ADVISORY LEVEL WINDS ACROSS THE SNAKE PLAIN AND ADJACENT AREAS TO THE SOUTH AND EAST. A FEW SPOTS ARE ACTUALLY REACHING ADVISORY LEVELS AS OF 245 AM. WE WILL BE MONITORING THIS CLOSELY TO SEE IF A WIND ADVISORY IS NECESSARY AS THE FORECAST CALLS FOR WINDS IN THESE AREAS TO BE AROUND 25-30 MPH SUSTAINED UNTIL LATER THIS AFTERNOON. THIS WILL ALSO CREATE SOME TRICKY CONDITIONS WHERE LIGHT SNOW WILL BE FALLING IN CONJUNCTION WITH THE STRONGER WINDS FOR A FEW HOURS. FOR TONIGHT AND WEDNESDAY...WE WILL SEE A WEAK RIDGE BUILD ACROSS THE AREA. HOWEVER...ENOUGH MOISTURE WILL BE AROUND FOR SOME LINGERING SHOWERS ESPECIALLY IN THE UPPER SNAKE HIGHLANDS AND CLOSER TO THE MONTANA BORDER. NOTHING SIGNIFICANT IS EXPECTED IN TERMS OF PRECIPITATION. THE WINDS ALSO DIE DOWN AND BECOME MORE TERRAIN DRIVEN EXCEPT AT HIGH ELEVATIONS UNTIL LATE IN THE AFTERNOON. THE NEXT SYSTEM WILL ARRIVE WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY. WE WILL BE WATCHING THIS SYSTEM CLOSELY. WHILE IT SHOULD BE MOVING A LITTLE QUICKER THAN OUR CURRENT STORM...IT HAS A COUPLE OF SIMILAR CHARACTERISTICS. THIS WILL HAVE STRONG SOUTHERLY FLOW...MEANING THE FOCUS FOR RAIN AND SNOW IN THE MOUNTAINS ALONG THE UTAH BORDER AS WELL AS THE NORTHERN SNAKE PLAIN AND ADJACENT MOUNTAINOUS AREAS. THIS WILL ALSO MEAN DOWNSLOPE CONDITIONS ALONG THE SOUTHERN FRINGE OF THE SNAKE PLAIN UNTIL THE SYSTEM PASSES LATER THURSDAY WHEN THE ENTIRE FORECAST AREA WILL SEE A BETTER CHANCE OF RAIN AND SNOW. IT DOES APPEAR THAT OVERALL WINDS SPEEDS WILL BE A BIT LOWER BUT MAY BE ENOUGH TO CREATE SOME BLOWING/DRIFTING SNOW. KEYES LONG TERM...FRIDAY THROUGH TUESDAY. MODEL AGREEMENT STARTS OUT REASONABLY ON FRI WITH BOTH THE GFS AND ECMWF MOVING A WEAK NEG TILT UPPER TROF THRU THE PAC NW. PRECIP SHOULD BE WIDESPREAD...BUT ON THE LIGHT SIDE DUE TO THE LACK OF ANY GOOD FORCING MECHANISMS. SHALLOW RIDGING ON SAT MORN WILL BE REPLACED BY A NEW UPPER TROF MOVING INTO THE W. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF. THE GFS ALSO TRANSFORMS THE TROF INTO A SPLIT FLOW PATTERN BY SAT EVE...TAKING MOST OF THE PRECIP SOUTH OF THE FCST AREA. THE ECMWF FOLLOWS SUIT... ONLY A LITTLE SLOWER. AS A RESULT...HAVE REDUCED POPS ON SUN. THE GFS GOES WITH BROAD LOW AMPLITUDE RIDGING THRU MON NIGHT...WHILE THE ECMWF DEVELOPS A MUCH STRONGER RIDGE. WILL KEEP CHC POPS IN THE MTNS THRU TUE...WHILE ONLY CARRYING LOW CHC POPS IN THE VALLEYS. IF THE ECMWF SOLUTION TURNS OUT TO BE CORRECT...MON AND TUE WILL BE DRIER. STILL TOO MUCH MODEL VARIABILITY TO PIN DOWN A SOLUTION. HEDGES AVIATION...AS THE CURRENT STORM SYSTEM MOVES OFF TO THE EAST THIS MORNING...THE BULK OF THE PRECIP WILL SHIFT TO THE EASTERN HIGHLANDS. BRIEF PERIODS OF LIGHT SNOW WILL STILL BE POSSIBLE AT THE TAF SITES EARLY THIS MORNING...WITH CIG/VIS IMPROVING. LOW IFR CONDITIONS AT KSUN ARE THE RESULT OF A SATURATED LOW LEVEL AIRMASS...COMBINED WITH LIGHT WINDS. CONDITIONS HERE SHOULD IMPROVE AFTER SUNRISE. STRONG SW WINDS WILL PERSIST THRU THE AFTN IN THE SNAKE RIVER PLAIN/EASTERN MAGIC VALLEY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 3 PM MDT THIS AFTERNOON IDZ017-021-022. WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY ABOVE 5500 FEET FOR THE IDZ019. WINTER STORM WARNING UNTIL NOON MDT TODAY IDZ022-023-025. &&
Hazardous weather outlook, Mar 22, 3:33 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 333 AM MDT TUE MAR 22 2011 IDZ017>025-031-032-230945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 333 AM MDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A EXITING STORM SYSTEM WILL BRING MAINLY SNOW ACROSS THE EASTERN HALF OF THE FORECAST AREA TODAY BEFORE EXITING. ADDITIONAL SNOW AMOUNTS OF 2 TO 6 INCHES ARE POSSIBLE IN THE EASTERN AND SOUTHEASTERN MOUNTAINS. GUSTY WINDS WILL PRODUCE POCKETS OF BLOWING AND DRIFTING SNOW. WINTER WEATHER ADVISORIES ARE IN EFFECT UNTIL NOON FOR PORTIONS OF THESE AREAS UNTIL NOON. STRONG WEST TO SOUTHWEST WINDS WILL AFFECT MUCH OF THE SNAKE PLAIN AS WELL AS THE SOUTHERN AND EASTERN MOUNTAINS. SUSTAINED WINDS OF 15-30 MPH ARE POSSIBLE WITH LOCALLY HIGHER SPEEDS. THESE WINDS WILL DIMINISH BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF STORM SYSTEM WILL KEEP RAIN AND SNOW IN THE FORECAST INTO EARLY NEXT WEEK. THE FIRST SYSTEM ARRIVES WEDNESDAY NIGHT AND THURSDAY. WE WILL THE SAME AREAS IMPACTED BY THE STORM EXITING THE AREA TODAY. SNOW LEVELS WILL RISE TO AROUND 5500-6000 FEET BEFORE FALLING BACK TO THE VALLEY FLOORS LATER THURSDAY. EARLY FORECAST TOTALS PUT 2-4 INCHES IN THE LOWER ELEVATIONS AND UP TO 8 INCHES IN THE MOUNTAINS ACROSS THE NORTHERN SNAKE PLAIN AND ADJACENT PORTIONS OF THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. THE REST OF THE AREA WILL SEE LIGHT TO MODERATE AMOUNTS OF RAIN AND SNOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Mar 22, 4:38 AM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
438 AM MDT TUE MAR 22 2011
IDZ017-020>024-221230-
MINIDOKA ID-ONEIDA ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER
ID-CASSIA ID-BANNOCK ID-BLAINE ID-FRANKLIN ID-
438 AM MDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
WESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
POWER COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 630 AM MDT
LIGHT TO MODERATE SNOW CONTINUES ACROSS THE AREA THIS MORNING. THE
SAME AREAS ARE ALSO SEEING WINDS OF 15 TO 30 MPH AND LOCALLY
HIGHER...PRODUCING BLOWING AND DRIFTING CONDITIONS. PLEASE USE
CAUTION AS ROAD CONDITIONS AND VISIBILITY MAY QUICKLY DETERIORATE.
WEATHER CONDITIONS WILL SLOWLY IMPROVE LATER THIS MORNING.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
POCATELLO...
BLACKFOOT...
AMERICAN FALLS...
TABER...
MALAD SUMMIT...
SUBLETT...
HOLBROOK...
AND ROCKLAND.
LAT...LON 4317 11355 4344 11288 4347 11201 4295 11238
4199 11193 4199 11300
JKEYESLocal storm report, Mar 22, 5:05 AM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
505 AM MDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY SNOW 33 WNW ARCO 43.82N 113.91W
03/21/2011 E10.5 INCH CUSTER ID MESONET
BEAR CANYON SNOTEL - 7903FT. EVENT TOTAL THROUGH 11PM ON
MARCH 21ST.
1100 PM SNOW 50 NW ARCO 44.14N 114.01W
03/21/2011 E5.0 INCH CUSTER ID MESONET
STICKNEY MILL SNOTEL - 7431FT. EVENT TOTAL THROUGH 11PM
MARCH 21ST.
1100 PM HEAVY SNOW 17 SW MACKAY 43.74N 113.85W
03/21/2011 E27.0 INCH CUSTER ID MESONET
SMILEY MOUNTAIN SNOTEL - 9520FT. EVENT TOTAL THROUGH 11PM
MARCH 21ST.
1100 PM HEAVY SNOW 16 WSW KETCHUM 43.60N 114.67W
03/21/2011 E28.0 INCH BLAINE ID MESONET
DOLLARHIDE SNOTEL - 8421FT. EVENT TOTAL THROUGH 11PM
MARCH 21ST.
1100 PM HEAVY SNOW 12 NNW KETCHUM 43.85N 114.47W
03/21/2011 E17.0 INCH BLAINE ID MESONET
CHOCOLATE GULCH SNOTEL - 6440FT. EVENT TOTAL THROUGH 11PM
MARCH 21ST.
1100 PM HEAVY SNOW 20 NW KETCHUM 43.89N 114.66W
03/21/2011 E9.0 INCH BLAINE ID MESONET
GALENA SNOTEL - 7440FT. EVENT TOTAL THROUGH 11PM MARCH
21ST.
1100 PM HEAVY SNOW 22 ENE KETCHUM 43.81N 113.97W
03/21/2011 E25.5 INCH CUSTER ID MESONET
GALENA SUMMIT SNOTEL - 8782FT. EVENT TOTAL THROUGH 11PM
MARCH 21ST.
1100 PM HEAVY SNOW 20 ENE HAILEY 43.62N 113.93W
03/21/2011 E7.0 INCH BLAINE ID MESONET
GARFIELD RANGER STATION SNOTEL - 6560FT. EVENT TOTAL
THROUGH 11PM MARCH 21ST.
1100 PM HEAVY SNOW 10 NW KETCHUM 43.79N 114.52W
03/21/2011 E9.0 INCH BLAINE ID MESONET
LOST WOOD DIVIDE SNOTEL - 7903FT. EVENT TOTAL THROUGH
11PM MARCH 21ST.
1100 PM HEAVY SNOW 11 ENE HAILEY 43.57N 114.10W
03/21/2011 E12.0 INCH BLAINE ID MESONET
HYNDMAN SNOTEL - 7440FT. EVENT TOTAL THROUGH 11PM MARCH
21ST.
1100 PM HEAVY SNOW 21 ENE HAILEY 43.63N 113.91W
03/21/2011 E20.0 INCH BLAINE ID MESONET
SWEDE PEAK SNOTEL - 7641FT. EVENT TOTAL THROUGH 11PM
MARCH 21ST.
1100 PM HEAVY SNOW 22 NW KETCHUM 43.91N 114.69W
03/21/2011 E22.0 INCH BLAINE ID MESONET
VIENNA MINE SNOTEL - 8963FT. EVENT TOTAL THROUGH 11PM
MARCH 21ST.
1100 PM HEAVY SNOW 30 NNW ARCO 44.03N 113.53W
03/21/2011 E19.5 INCH CUSTER ID MESONET
HILTS CREEK SNOTEL - 8001FT. EVENT TOTAL THROUGH 11PM
MARCH 21ST.
&&
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:38 AM MDT | Special Weather Statement | PIH | Bingham, Oneida, Power | 112 min |
| Mar 22, 6:33 AM MDT | Wind Advisory | PIH | 11 hr |
Nearby
Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.